Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 33, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 10, 2008, 10:01 AM EDT for Monroe County, Ontario County, Wayne County, New York. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2008, 10:01 AM EDT (14:01 UTC)
- Expired
- Jun 10, 2008, 10:45 AM EDT
- In force
- 44 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Monroe County, NY, Ontario County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 118 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 616 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 101401
SVRBUF
NYC055-069-117-101445-
/O.NEW.KBUF.SV.W.0033.080610T1401Z-080610T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1001 AM EDT TUE JUN 10 2008
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MONROE COUNTY IN WESTERN NEW YORK
NORTHERN ONTARIO COUNTY IN WESTERN NEW YORK
WESTERN WAYNE COUNTY IN WESTERN NEW YORK
* UNTIL 1045 AM EDT
* AT 1000 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
VICTOR...OR 7 MILES SOUTH OF FAIRPORT...AND MOVING NORTHEAST AT 45
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PALMYRA BY 1010 AM EDT...
MARION BY 1020 AM EDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4305 7754 4320 7724 4326 7697 4301 7698
4295 7750
TIME...MOT...LOC 1401Z 246DEG 38KT 4303 7738
$$
RSH2 follow-up statements
000 WWUS51 KBUF 101430 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1030 AM EDT TUE JUN 10 2008 NYC055-101440- /O.CAN.KBUF.SV.W.0033.000000T0000Z-080610T1445Z/ MONROE NY- 1030 AM EDT TUE JUN 10 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING FOR WESTERN NEW YORK. LAT...LON 4320 7723 4326 7697 4301 7698 4298 7722 TIME...MOT...LOC 1430Z 246DEG 38KT 4315 7700 $$ NYC069-117-101445- /O.CON.KBUF.SV.W.0033.000000T0000Z-080610T1445Z/ ONTARIO NY-WAYNE NY- 1030 AM EDT TUE JUN 10 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT FOR CENTRAL WAYNE AND NORTHEASTERN ONTARIO COUNTIES... AT 1024 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARION...OR 19 MILES EAST OF WEBSTER...MOVING NORTHEAST AT 44 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WAYNE COUNTY A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING FOR WESTERN NEW YORK. LAT...LON 4320 7723 4326 7697 4301 7698 4298 7722 TIME...MOT...LOC 1430Z 246DEG 38KT 4315 7700 $$ ZAFF
000 WWUS51 KBUF 101443 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1043 AM EDT TUE JUN 10 2008 NYC069-117-101453- /O.EXP.KBUF.SV.W.0033.000000T0000Z-080610T1445Z/ ONTARIO NY-WAYNE NY- 1043 AM EDT TUE JUN 10 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAYNE AND NORTHEASTERN ONTARIO COUNTIES WILL EXPIRE AT 1045 AM EDT... AT 1043 AM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA... THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING FOR WESTERN NEW YORK. LAT...LON 4320 7723 4326 7697 4301 7698 4298 7722 TIME...MOT...LOC 1443Z 246DEG 38KT 4320 7683 $$ ZAFF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 7:44 AM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 10, 7:44 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
744 AM EDT TUE JUN 10 2008
.SYNOPSIS...
A COLD FRONT WILL WORK ACROSS THE REGION THIS AFTERNOON AND EARLY
EVENING AND BE PRECEDED BY A ROUND OF THUNDERSTORMS...SOME OF
WHICH MAY BE SEVERE. HIGH PRESSURE WILL THEN BUILD DOWN FROM
ONTARIO AND PROVIDE FINE DRY JUNE WEATHER FOR WEDNESDAY THROUGH
FRIDAY WITH TEMPERATURES WARMING ABOVE AVERAGE AGAIN. THE NEXT
FRONTAL SYSTEM LOOK TO ARRIVE ON SATURDAY WITH THE THREAT OF
SHOWERS BEFORE DRIER WEATHER MOVES IN SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
OUR MAIN CONCERN IN THE NEAR TERM PERIOD WILL TURN TO THE
POTENTIAL FOR SEVERE CONVECTION IN ADVANCE OF AND ALONG THE
APPROACHING GREAT LAKES COLD FRONT AND ITS ASSOCIATED PREFRONTAL
TROUGH. THIS FEATURE CURRENTLY STRETCHES FROM CENTRAL MICHIGAN
SOUTHWARD ACROSS INDIANA...WITH THE PREFRONTAL TROUGH STRETCHING
FROM EASTERN MICHIGAN SOUTH ACROSS OHIO AND INTO EASTERN KENTUCKY.
PLENTY OF ACTIVE CONVECTION IS ONGOING IN THIS AREA EARLY THIS
MORNING...PARTICULARLY ALONG THE AXIS OF THE LEAD TROUGH.
THIS COLD FRONT AND ATTENDANT TROUGH WILL MOVE EAST INTO FAR WESTERN
NY STATE BY LATE THIS MORNING...THEN WILL WORK ACROSS THE AREA FROM
WEST TO EAST DURING THE COURSE OF THE AFTERNOON. WITH THE ONSET OF
DAYTIME HEATING OF OUR VERY WARM AND MOIST AIRMASS...PLENTY OF
DAYTIME INSTABILITY WILL DEVELOP OUT AHEAD OF THESE
FEATURES...PARTICULARLY FROM THE GENESEE VALLEY EASTWARD WHERE
SURFACE-BASED LIS ARE PROJECTED TO DROP TO THE -5 TO -9C
RANGE...AND SBCAPES IN EXCESS OF 2000 J/KG ARE ANTICIPATED. THE VERY
MOIST /PRECIPITABLE WATER VALUES OF 1.75 TO 2 INCHES/ AND UNSTABLE
AIR WILL BE STRONGLY LIFTED BY THE APPROACHING LOW-LEVEL
BOUNDARIES...WITH THIS LIFT STRONGLY AUGMENTED BY THE APPROACH OF
THE SUPPORTING MID-LEVEL TROUGH...AND THE DIFFLUENT FLOW PATTERN IN
THE RIGHT ENTRANCE REGION OF A 110+ KT UPPER JET STREAK. THROW IN
THE PRESENCE OF A 40-50 KNOT LOW LEVEL JET AND A DEEP LAYER OF
UNSEASONABLY STRONG /60-70 KT/ SOUTHWESTERLY WINDS IN THE MID
LEVELS...AND YOU NOT ONLY HAVE EVERYTHING NECESSARY FOR A NEAR
CERTAINTY OF THUNDERSTORMS...BUT YOU ALSO HAVE ALL THE INGREDIENTS
REQUIRED FOR A SIGNIFICANT LATE SPRING SEVERE WEATHER OUTBREAK. THIS
WILL BE PARTICULARLY TRUE FROM THE GENESEE VALLEY EASTWARD
TODAY...WHICH WILL SEE THE BEST COMBINATION OF HEATING AND FAVORABLE
DYNAMICS...AND AS SUCH HAS BEEN PLACED IN A MODERATE RISK FOR SEVERE
THUNDERSTORMS BY THE STORM PREDICTION CENTER.
IN GENERAL...EXPECT THE AREAS OF CONVECTION TO OUR SOUTH AND WEST TO
BEGIN LEAKING INTO FAR WESTERN PARTS OF THE STATE AS SOON AS MID
MORNING...BEFORE ORGANIZING/CONSOLIDATING INTO A SQUALL LINE WITH
BOWING SEGMENTS BY LATE MORNING/EARLY AFTERNOON...WHICH WILL THEN
TREK ACROSS THE REST OF THE AREA DURING THE AFTERNOON HOURS. THIS
LINE...ALONG WITH ANY ISOLATED CONVECTION THAT DEVELOPS OUT AHEAD OF
IT...WILL BE THE CAUSE OF MOST OF OUR SEVERE WEATHER ISSUES TODAY.
WITH THE BEST RISK OF SEVERE STORMS ACROSS OUR CENTRAL AND EASTERN
ZONES...WE WILL CARRY ENHANCED WORDING FOR LARGE HAIL AND DAMAGING
WINDS IN THE FORECAST FOR THESE AREAS. FURTHER TO THE WEST ACROSS
FAR WESTERN NY...THE THREAT FOR SEVERE WILL BE A LITTLE LOWER DUE TO
LESSER HEATING AND RESULTANT LOWER AMOUNTS OF INSTABILITY...BUT WILL
STILL CARRY AT LEAST A MENTION OF STRONG GUSTY WINDS...AS SEVERE
STORMS WILL NOT BE OUT OF THE QUESTION EVEN THERE.
EXPECT THAT THE FRONT AND ASSOCIATED CONVECTION WILL BEGIN TO CLEAR
THE AREA FROM THE WEST AFTER 19Z...WITH THE BACK EDGE EVENTUALLY
REACHING THE NORTH COUNTRY AROUND 23Z. WILL THUS TAPER OFF POPS
QUICKLY FROM WEST TO EAST DURING THIS TIME FRAME...WITH A GENERALLY
DRY AND MORE COMFORTABLE NIGHT FOLLOWING THEREAFTER AS COOLER AND
DRIER AIR OVERSPREADS THE AREA BEHIND THE DEPARTING FRONT.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
FINE JUNE WEATHER LOOKS TO PREVAIL DURING THIS PERIOD AS HIGH
PRESSURE BUILDS DOWN FROM ONTARIO AND GRADUALLY SETTLES EAST TO
THE COAST BY FRIDAY. THERE WILL BE A SECONDARY TROF PASSING
ACROSS THE AREA WEDNESDAY WHICH MAY PRODUCE SOME INSTABILITY
CLOUDINESS BUT LITTLE CHANCE OF ANY SHOWERS. 850 MB TEMPS WILL
WARM FROM 10C WED TO 16C BY FRI...WITH CORRESPONDING TEMPS IN M-U
70S WED...NR 80 THURS...AND M80S FRIDAY. CLOUDS WILL BEGIN TO
INCREASE IN WEST FRI AFTERNOON BUT ANY SHOWERS SHOULD HOLD OFF
UNTIL FRI NT.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
GFS AND ECMWF COMING INTO BETTER AGREEMENT WITH NEXT FRONTAL
SYSTEM ON THE WEEKEND. GFS HAS BEEN ABOUT A DAY FASTER...BUT NOW THEY
ARE ONLY 6-12 HOURS APART WITH GFS STILL FASTER. PLAYING MIDDLE
GROUND THIS FAR OUT...PEAK SHOWER THREAT LOOKS TO BE SATURDAY...LATER
SAT/SAT NT IN EAST. UPPED POPS TO 50 NOW...AND COULD GO HIGHER AS
WE NEAR THE EVENT. SYSTEM SHOULD PULL FAR ENOUGH EAST TO GIVE US
DRY WX AND SOME SUNSHINE SUNDAY...LOWERED POPS TO 14 IN WEST AND
20 EAST. WILL MAINTAIN CHC POPS FOR NEXT FRONT ON MONDAY...NO
CHANGES. TEMPS THROUGH THE WEEKEND LOOK SEASONABLE (70S) WITH
10-12C 850 MB READINGS.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
OUR ATTENTION TODAY WILL BE FOCUSED ON THE STRONG COLD FRONTAL
PASSAGE EXPECTED DURING THE LATE MORNING AND AFTERNOON HOURS.
WHILE SCATTERED ACTIVITY HAS ALREADY BEGUN SPREADING INTO THE FAR
WESTERN PART OF THE STATE...MORE ORGANIZED SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH THIS FEATURE...LIKELY IN THE FORM OF
A SQUALL LINE...WILL BEGIN WORKING INTO THE FAR WESTERN PART OF THE
AREA AROUND 16Z THIS MORNING...THEN WILL SPREAD EASTWARD DURING
THE AFTERNOON HOURS. GIVEN THE MOISTURE-LADEN ATMOSPHERE
PRECEDING THE FRONT...THERE WILL BE A STRONG LIKELIHOOD OF MVFR/IFR
CONDITIONS IN THE STORMS. IN ADDITION...THE VERY STRONG WIND
FIELDS ACCOMPANYING THIS SYSTEM WILL LEAD TO A GOOD RISK OF
SEVERE STORMS WITH STRONG WINDS AND LARGE HAIL...PARTICULARLY IF A
SQUALL LINE AND/OR BOWING CONVECTIVE SEGMENTS DEVELOPS AS
EXPECTED. HAVE ADDED TEMPO GROUPS TO THE 12Z TAFS TO INDICATE THIS
POTENTIAL...WHICH WILL BE HIGHEST EAST OF THE GENESEE VALLEY WHERE
SPC HAS OUR AREA IN A MODERATE RISK FOR SEVERE THUNDERSTORMS.
FOLLOWING THE FRONT...A CLEARING TREND AND RETURN TO VFR CONDITIONS
IS EXPECTED DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS...WITH VFR CONDITIONS THEN EXPECTED TO CONTINUE THROUGH THE
BALANCE OF THE TAF PERIOD.
OUTLOOK...
WEDNESDAY THROUGH FRIDAY...VFR.
SATURDAY...VFR/MVFR IN SCATTERED SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
POTENTIAL ACTIVE DAY TODAY WITH SOME FRISKY THUNDERSTORMS...THEN
WE QUIET DOWN FOR SOME GOOD BOATING WX FOR REST OF THE WEEK. LOOK
FOR BRISK WESTERLIES BEHIND THE FRONT TONIGHT AND WED...WITH
MARGINAL SMALL CRAFT CRITERIA BEING MET FOR AWHILE THIS AFTERNOON
AND EARLY EVENING ON EASTERN LAKE ERIE. WINDS WILL SHIFT TO NORTH
AND NORTHEAST WED NT AFTER SECONDARY TROF PASSES. THURS AND FRI
SHOULD SEE LIGHT WINDS...GRADUALLY VEERING FROM NORTHEAST AND EAST
THURSDAY TO SOUTHEAST AND SOUTH BY LATE FRIDAY AS THE HIGH SETTLES
OFF TO OUR EAST AND SOUTHEAST.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR LEZ040-041.
&&
SYNOPSIS...SFM
NEAR TERM...JJR
SHORT TERM...SFM
LONG TERM...SFM
AVIATION...JJR
MARINE...SFMHazardous weather outlook, Jun 10, 9:02 AM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 902 AM EDT TUE JUN 10 2008 NYZ004>008-014-111315- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO- 902 AM EDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. STORMS CAN CONTAIN LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>003-010>013-019>021-085-111315- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 902 AM EDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. STORMS CAN CONTAIN LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-111315- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 902 AM EDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS COULD BECOME STRONG TO SEVERE AS THEY CROSS THE REGION LATE THIS MORNING AND AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jun 10, 8:29 AM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 829 AM EDT TUE JUN 10 2008 NYZ001-002-010>012-085-101330- ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-WYOMING NY- 829 AM EDT TUE JUN 10 2008 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 829 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ARE PRODUCING FREQUENT LIGHTNING...A 5 MINUTE DOWNPOUR AND WILL BE CAPABLE OF PRODUCING SMALL PEA SIZED HAIL AND WIND GUSTS TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CLARENCE AND ALDEN TO SPRINGVILLE...AND MOVING NORTHEAST AT 50 MPH. RSH
Special weather statement, Jun 10, 8:39 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 839 AM EDT TUE JUN 10 2008 NYZ020-021-101330- ALLEGANY NY-CATTARAUGUS NY- 839 AM EDT TUE JUN 10 2008 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 832 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES NORTH OF FRANKLINVILLE TO WESTON MILLS...AND MOVING NORTHEAST AT 50 MPH. ADDITIONAL STORMS FOUND OVER MCKEAN COUNTY WILL ALSO MOVE ACROSS SOUTHERN CATTARAUGUS AND ALLEGANY COUNTIES BY 10 AM. RSH
Special weather statement, Jun 10, 8:58 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 858 AM EDT TUE JUN 10 2008 NYZ002-003-011>014-101400- GENESEE NY-LIVINGSTON NY-MONROE NY-ONTARIO NY-ORLEANS NY-WYOMING NY- 858 AM EDT TUE JUN 10 2008 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 850 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG THUNDERSTORMS STRETCHING FROM ORLEANS AND GENESEE COUNTIES TO ALLEGANY COUNTY. THIS ACTIVITY IS MOVING TO THE NORTHEAST AT NEARLY 50 MPH AND WILL CROSS THE GENESEE VALLEY BETWEEN 9 AM AND 9:30 AND THE WESTERN FINGER LAKES BETWEEN 9:30 AND 10:15. THE STORMS HAVE A HISTORY OF PRODUCING SMALL PEA SIZED HAIL...5 MINUTE DOWNPOURS AND FREQUENT LIGHTNING. WIND GUSTS TO 45 MPH WILL ALSO BE POSSIBLE AS THE ACTIVITY PASSES. * STRONG THUNDERSTORMS WILL BE NEAR... PERRY AT 905 AM EDT... YORK AT 910 AM EDT... SONYEA AT 915 AM EDT... INDUSTRY AT 920 AM EDT... RUSH AT 925 AM EDT... BRIGHTON AT 930 AM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY RSH
Local storm report, Jun 10, 9:53 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
953 AM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL HONEOYE FALLS 42.95N 77.59W
06/10/2008 M0.75 INCH MONROE NY TRAINED SPOTTER
&&
LEVANThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 10:14 PM EDT | Special Marine Warning | BUF | 91 min | |
| Jun 9, 11:29 PM EDT | Special Marine Warning | BUF | 31 min | |
| Jun 10, 6:54 AM EDT | Special Marine Warning | BUF | 63 min | |
| Jun 10, 7:05 AM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 55 min |
| Jun 10, 7:43 AM EDT | Special Marine Warning | BUF | 51 min | |
| Jun 10, 9:18 AM EDT | Severe Thunderstorm Warning | BUF | Livingston, Wyoming | 27 min |
| Jun 10, 9:39 AM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario | 38 min |
| Jun 10, 10:07 AM EDT | Special Marine Warning | BUF | 53 min | |
| Jun 10, 10:41 AM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 55 min |
| Jun 10, 10:48 AM EDT | Special Marine Warning | BUF | 42 min | |
| Jun 10, 11:20 AM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 55 min |
| Jun 10, 12:04 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 26 min |
| Jun 10, 3:56 PM EDT | Special Marine Warning | BUF | 81 min | |
| Jun 10, 4:49 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 41 min |
| Jun 10, 5:03 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 42 min |
| Jun 10, 5:14 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Livingston, Ontario | 20 min |
| Jun 10, 5:19 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 26 min |
| Jun 10, 5:37 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 23 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.